MAUDE Adverse Event Report: SEQUENT MEDICAL, INC WEB ANEURYSM EMBOLIZATION DEVICE; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM

SEQUENT MEDICAL, INC WEB ANEURYSM EMBOLIZATION DEVICE; WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Model Number FGA25050-030
Medical Device Problem Codes Difficult to Remove (1528); Separation Failure (2547); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Vascular System (Circulation), Impaired (2572)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned for evaluation; therefore, an analysis could not be conducted.The root cause cannot be determined.The ifu identifies ischemic stroke and device migration or misplacement as potential complications associated with use of the device.This device is associated with the same procedure as the device reported in mfr report # 2032493-2019-00251.The submission of this report or related information to the fda, and its release by the fda, does not reflect a conclusion by the party submitting this report to the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reported event.
 
Event or Problem Description
It was reported that the patient was treated for a subarachnoid hemorrhage of the right mca.The web device was positioned in the aneurysm through a via microcatheter.Three unsuccessful attempts were made to detach the web and on the 4th attempt, the web detached with slight advancement of the via.At the time of the detachment, there was a slight proximal movement of the web.Follow-up angiography and ct images showed slight rotation of the web and a slight flow delay in the m2.Attempts were made to reposition the web back into the aneurysm with the via; however, the web appeared to rotate more within the aneurysm and the m2 had greater delayed flow.The m2 appeared to be occluded approximately 90% and a wire could not be passed through it.Multiple attempts were made to snare the web without success, so the procedure was aborted.The patient awoke with left sided weakness of the upper and lower limbs and hemineglect.Post-operative ct imaging confirmed the patient had a stroke due to occlusion of the superior m2, and the position of the web was stable with no filling in the aneurysm.The web appeared to be protruding somewhat into the m2.Two days after the procedure, the patient was treated multiple times for vasospasm due to the (pre-existing) sah and the patient underwent a decompressive craniotomy.An evd was placed.Currently, the patient has had great improvement in the use of her leg and some improvement in her arm.

Brand Name
WEB ANEURYSM EMBOLIZATION DEVICE
Common Device Name
WOVEN ENDOBRIDGE (WEB) ANEURYSM EMBOLIZATION SYSTEM
Manufacturer (Section D)
SEQUENT MEDICAL, INC
11 a columbia
aliso viejo CA 92656
MDR Report Key9243350
Report Number2032493-2019-00253
Device Sequence Number10839207
Product Code OPR
UDI-Device Identifier00854111006068
UDI-Public(01)00854111006068(11)190529(17)240619(10)19052942
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/29/2024
Device Model NumberFGA25050-030
Device Catalogue NumberFGA25050-030
Device Lot Number19052942
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2019
Initial Report FDA Received Date10/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention; Disability;